Hiccup from Opiates?

Discussion in 'Opiates & Opioids' started by Henfer, May 1, 2007.

  1. Henfer

    Henfer Silver Member

    Reputation Points:
    249
    Messages:
    207
    Joined:
    Jan 8, 2007
    41 y/o
    Hello fellow trippers and chillers,

    swim's got a question about opiates again... swim's a recreational user of tilidine, and by now is familiar with the side effects (aka itching etc.).

    but the last times I did his opiate, he always gets a hiccup...and a pretty insistent one... swim can put his finger definately on the opiate as he never has hiccups... but as soon as he takes it, usually a hour into it, the hiccup starts and since 1-2 weeks its ALWAYS there, earlier it was a rare occasion..

    this definately takes away from his good feeling on opiates.. can anyone help swim and give him some tips how to avoid this?

    thank you very much in advance...
     
  2. fnord

    fnord Palladium Member

    Reputation Points:
    2,297
    Messages:
    4,260
    Joined:
    Dec 8, 2003
    not very helpful but swim once had to deal with a room mate that hiccuped for 3?(foggy memory) days straight after the house had been binging on dxm for a insane amount of time,dxm and opiates work on the same receptors right?
     
    Last edited: May 21, 2007
  3. Henfer

    Henfer Silver Member

    Reputation Points:
    249
    Messages:
    207
    Joined:
    Jan 8, 2007
    41 y/o
    hmm.. as with swim... tilidine effects are there for about 3 hours (you can even time the clock, really... 3 hours gone and the effect just drops quasi-instantly), the hiccup starts at approx. 45mins into it and stays for at least half an hour, and the duration increases, seems to swim....
     
  4. MrJim

    MrJim Gold Member

    Reputation Points:
    565
    Messages:
    823
    Joined:
    Apr 8, 2005
    This would be understandable with how opiates bind to the opiate receptors in the stomache. SWIM frequently was unable to burp for a while when he would take dosages of opiates after long breaks. It would be highly unconforable until he'd barf and burp all in one monster release. Hicups are from an irritated diaphragm that has involuntarily spasms. Virtually anything entering your body that goes towards the stomache could cause it.
     
  5. tayo

    tayo Silver Member

    Reputation Points:
    420
    Messages:
    990
    Joined:
    May 14, 2007
    from U.S.A.
    I find that while on opiates he too gets the hiccups, but usually only after eating food or drinking alot of fluid. I think this is due to the contraction of smooth muscle tissue, (esophagus, internal organs)
     
  6. tayo

    tayo Silver Member

    Reputation Points:
    420
    Messages:
    990
    Joined:
    May 14, 2007
    from U.S.A.
    Yerba mate, or caffeine products can settle the stomach and help the digestive tract
     
  7. Henfer

    Henfer Silver Member

    Reputation Points:
    249
    Messages:
    207
    Joined:
    Jan 8, 2007
    41 y/o
    AW: Re: Hiccup from Opiates?

    MrJim, that's scary, swim experiences the absolute same thing. he feels like he needs to burp badly, as if the stomach is filled with air, but he just can't. then, at some point, when it gets just too much, swim releases one burp that the walls go shaking. the hiccup mostly comes together with itching, but while itching is there everytime, the hiccup is not.
     
  8. MrJim

    MrJim Gold Member

    Reputation Points:
    565
    Messages:
    823
    Joined:
    Apr 8, 2005
  9. Henfer

    Henfer Silver Member

    Reputation Points:
    249
    Messages:
    207
    Joined:
    Jan 8, 2007
    41 y/o
    AW: Hiccup from Opiates?

    yes, and as a tip for people who maybe don't know it: for swim, if he scatches himself then, the itching won't go away and will stay for the whole time of being high.
    but, if he ignores the itching for 5-10 minutes (although this can be sometimes very hard, and swim can't ignore it successfully every time. from tilidine, the itching is not so hard, but codeine.. its unbearable, so swim stopped codeine usage), it'll eventually go away.
     
  10. highganja99

    highganja99 Silver Member

    Reputation Points:
    323
    Messages:
    407
    Joined:
    Sep 3, 2006
    from belgium
    I found that when he had taken too much codeine (500mg) (Normally 400mg Max ...) it cause hiccuping that was very unpleasent. maybe lower the dosage could stop this from happening in the future. I cannot say the doasge is the cause but it´s worth a try.
     
  11. allyourbase

    allyourbase Palladium Member

    Reputation Points:
    641
    Messages:
    1,587
    Joined:
    Jan 4, 2005
    from U.S.A.
    I know the opiate hiccups....theyre not so bad, longest they last is about 30 minutes...benzodiazapine hiccups are way worse....swim once hiccuped for four days straight during an ativan binge.
     
  12. paranoid_android

    paranoid_android Silver Member

    Reputation Points:
    95
    Messages:
    205
    Joined:
    Nov 12, 2006
    30 y/o from U.S.A.
    SwiPA has also experienced hiccups while he is on opiates. However, he tends to see opiate hiccups the same way he sees regular ones. Essentially SwiPA thinks of hiccups as a mind-over-matter thing. If he concentrates for a few minutes on controlling his breathing, it's possible to stifle hiccups. The key, he says, is not letting your diaphragm spaz out (quite literally). SwiPA vouches for this general approach to hiccups, claiming it works better than any other home remedies. This applies to both opiate-induced and normal hiccups.